Help

I have been Dia. with Fatty Liver of which they have no reason or cause for --

Now i have always asked about the APS having something or maybe being the cause of which i get no answer { NOT SURPRISING } .

now my LFT'S are normal BUT my platelet counts are dropping which is a big concern with with advanced liver disease and cirrhosis despite the LFT'S .

My concern is this maybe CAPS-- any help with this is big .

Maybe Kate H may be of some help { don't know how to contact her .

In Jan -the 2 nd they will try a Fibroscan of which is going to be questionable at best .

next will be a Transjugular liver biopsy with portal pressure measurements---- this is a huge problem of a procedure as i am an 80 % risk factor--and my other top 4 of 5 Dc's have trying to avoid because of my multiple problems .

So any direction --advise -Caps knowledge-- or past experiences would be great. this Dia. will be some what near the top of my 26 Dia. problem medial list-----.

just what i need right !!! :-)

so lets see what i can get here.

Thanks to all ----- C & J

18 Replies

oldestnewest
  • Hi you can either contact directly on here by clicking on her profile KateH, or you can send a direct email: kate.hindle@hughes-syndrome.org Best wishes. MaryF

  • Thanks my friend- i sure have some troubles now :-)

  • Hi Jet,

    It sounds as this is something you must take with the doctors. Do you have an APS-doctor?

    I know your INRs are up and down. I am so worried that they do not understand that it is important that you are well anticoagulated. If warfarin is never in range have they thought of another anticoagulationterapi. I do not know; Fragmin for example?

    Take care of you and Casey!

    Love from Stockholm and Kerstin

  • Because of my many problems the warf. is the safest bet as far as i know

  • I wish I had something definitive to suggest. I don't. But I will be sending you well wishes.

    Gina

  • Hello Jet,

    I am particularly interested in what you find out as I have been diagnosed with the same. Fatty liver, as well as extremely fatty pancreas. With no known cause and no risk factors for it. Don't drink, never smoked, not overweight. ??

    I was diagnosed at Johns Hopkins but will be seeing another specialist in about a week, I will let you know what they say.

    Please keep me informed what you find out if you don't mind, all very confusing.

    Susan

  • where are you Su --- I am in New Hampshire ---????

  • Florida

  • well same side of the states anyways LOL--how long since Dia. of fatty liver and how bad and also progression ??

  • I am newly diagnosed. The concern seems to be mostly the pancreas as it is a large mass. Was told the liver is secondary, which apparently is unusual. With SLE, APS, RA and other issues, I of course have steroid use in my past but have been conservative with it. That has been the only likely contributing factor other than some treatment meds perhaps? Was wondering if that could be our common cause. Are you on infusions? I am and am wondering if that can be it?

  • No infusions as of yet !!-- My LFT'S are normal -it is the platelets that `have dropped--thus the concern of advanced liver disease and cirrhosis .-- I am wondering if the APS may have something to do with it as i never had a problem till about a year after my Dia. in Sept. 2009

  • It would be interesting to see what common meds we have been on.

    There has to be something here.

  • OK - here we go - I have a narcotic cream- no name -a combination of my narcotics

    Hydroxychloroquine--Oxycodone-acetaminophen---gabapentin--exaglo--tizanidine-cyclobenzaprine-enoxaparin-nasonex{perscription strenght} warfarin -baclofen -niacin-pravastatin-fish oil---albuterol - and some more that are off and on as needed

  • I have ya beat...ha

    Our common one is Hydoxychloroquine. Have been on it for years until this past year, went off due to what was suspected a vasculitis episode. I will do some research into this.

    Is there a way to give you my personal email?

  • There is but i am not sure how to do it ?? maybe some one on here can explain how that works ?????

    I am severely handy capped when it comes to computers.

    some here have PM me .

    see what you can find out and get back

  • I can't take any of the meds that would be used to combat the liver so exercise is it and because of my back and spasms i can only walk or exercise in a pool

  • 0 well -- getting them to at least start thinking Caps as a potential problem is a start .

    I had hopes she would of put it in her report but when it came available no go .

    Kim 2 gastro of whom i am speaking of finally conceded to the fact they don't know what is causing the fatty liver so why not caps. i wish i could come up with more literature on it -- but they know so little til after the fact .

    I sent a memo to Kate H. @ London so maybe they can shed some light on the topic ---

    I am sure you read my post -- been looking up the two procedures but the trans jugular-- is going to be a major concern with my other 4 Dc's.

    now to top it off Dc. Meg my life line and most active knowledgeable Dc had her baby 3 weeks early and will be gone 8 months .

    i tell you talk about stacking the cards against me Ha HA

    now my shots are going to be a scary thing as she was going to bring in the Dc that was to do my shots at the next appointment on Dec. 3 rd !!!!!

    now that has got me concerned as Dc. Meg was worried about someone else doing them because i spasm so bad they have to use a portable Ultra sound to assure that i don't get paralyzed by a slip and she told me i am a very difficult patient because of just that .. I need an out of body experience [Body here and mind and of course Casey with me to the moon or Pluto Ha HA ] .I know the start of caps can start in shallow veins. and i think that is how it ends up in vital organs. still not alot of reply's -- though i haven't checked this morning .

    so i guess i should check Hay .

    let me know if you find any thing - you have both my 3'S correct ??- i am home for the next hour buddy,

    Thanks for your help ------C & J 1 year older Ha Ha

  • I also have APS and have been diagnosed with fatty liver. They saw my fatty liver on the CT scan when I was checked for clots in my lungs. I also have slightly elevated AST and ALT levels, and slightly elevated Bilirubin. I also have type 2 diabetes and I'm 100 pounds overweight. I don't know how all of this plays in with APS, but maybe there is some sort of link between the two. Please let us know what your specialists have to say on the matter. When you say CAPS - are you referring to catastrophic APS? I am also in the same position as you with regards to exercising. My DVT has left me with a severely narrowed vein behind my knee, and a very bad case of Post Phlebitic Syndrome/Post Thrombotic Syndrome. I can walk about a half a mile without much pain and swelling with prescription pain killers. Now that I have been cut off again from my pain killers due to America cracking down on people who take them - even those of us who take them for legitimate reasons - I can barely move around the house without severe leg cramping. It has rendered me mostly house-bound and definitely unable to exercise. I have never gotten back the full use of my right limb since my blood clot nearly three years ago. I have to use a cane to climb the stairs, or just to all the stepping with my good leg, and let the other leg drag slowly behind. Getting down the stairs is equally as challenging. I can't even get off the toilet seat without using my arms and the towel rack to pick myself up. Any how, I hope you find some answers to your fatty liver. I hope you feel better. You will get through all of this. Hugs!

You may also like...